Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 18, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 18, 2007, 10:22 AM HST for Hawaii County, Hawaii. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2007, 10:22 AM HST (20:22 UTC)
- Expired
- Mar 19, 2007, 3:34 AM HST
- In force
- 17 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 8.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 182022 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1022 AM HST SUN MAR 18 2007 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... .NORTHEAST WINDS HAVE INCREASED ACROSS THE BIG ISLAND SUMMITS AS HIGH PRESSURE TO THE NORTH STRENGTHENS. SUSTAINED WINDS OF 30 MPH TO 40 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED THROUGH THIS EVENING THEN DECREASING LATER TONIGHT. HIZ028-190930- /O.NEW.PHFO.WI.Y.0018.070318T2022Z-070319T1600Z/ BIG ISLAND SUMMITS- 1022 AM HST SUN MAR 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. BIG ISLAND OBSERVATORIES REPORT SUSTAINED WINDS OF 30 TO 40 MPH. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOAG
1 follow-up statement
000 WWHW70 PHFO 191334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST MON MAR 19 2007 ...WINDS SLOWLY DIMINISHING ACROSS THE SUMMITS... HIZ028-191445- /O.CAN.PHFO.WI.Y.0018.000000T0000Z-070319T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 334 AM HST MON MAR 19 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELED THE WIND ADVISORY. WINDS ACROSS THE BIG ISLAND SUMMITS HAVE DROPPED BELOW 30 MPH AND WILL SLOWLY EASE DURING THE DAY. $$ WROE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 18, 10:00 AM HST, 22 minutes earlier.
Area forecast discussion, Mar 18, 10:00 AM HST, 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN MAR 18 2007 CORRECTION TO ADVISE OF WIND ADVISORY FOR SUMMITS OF BIG ISLAND TO BE ISSUED SHORTLY. .SYNOPSIS...STRONG HIGH PRESSURE TO THE NORTH WILL MAINTAIN MODERATE TO FRESH TRADE WINDS THROUGH THE FIRST FEW DAYS OF THE WEEK. THERE ARE SHOWERS OVER THE WINDWARD AND MOUNTAIN AREAS OF PRIMARILY MOLOKAI MAUI AND LANAI...ALTHOUGH OAHU MAY ALSO BE AFFECTED BY LATE AFTERNOON OR EVENING. THE TRADE WINDS WILL WEAKEN SLIGHTLY BY MID-WEEK AS THE HIGH SHIFTS EASTWARD. && .DISCUSSION... THE WEATHER PATTERN INDICATES VERY TYPICAL TRADE WIND WEATHER THIS WEEK. TRADE WIND STRENGTH WILL EASE TO NEAR 15 MPH BY MID WEEK AND THEN RE-STRENGTHEN A BIT FOR THE REMAINDER OF THE WEEK. COMPUTER MODELS INDICATE LOW PRESSURE CENTERS WILL REMAIN FAR NORTH. THE SECOND PART OF THE WEEK ESTABLISHES A STRONG ZONAL JET STREAM OVER MID LATITUDES WITH NO TROUGHS DIPPING SOUTHWARD THAT COULD BRING FRONTS OR DISRUPT THE TRADE WINDS. THE ONLY DISRUPTION IS A TEMPORARY WEAKENING OF THE RIDGE TO OUR NORTHWEST WEDNESDAY AS THE TAIL END OF A FRONT SLIDES BY ABOUT 500 MILES TO THE NORTH. A BAND OF SHOWERS THAT STRETCHES TO THE NORTHEAST OF MOLOKAI AND MAUI MAY SHIFT OVER OAHU BY LATE AFTERNOON OR EVENING AND BRING A RETURN OF THE SHOWERY WEATHER THAT OCCURRED OVER WINDWARD AND MOUNTAIN AREAS YESTERDAY. OTHERWISE TRADE WIND SHOWERS ARE NOT EXPECTED TO BE ESPECIALLY WET OR HEAVY. && .MARINE...LARGE SURF HAS ARRIVED ON NORTHWEST FACING SHORES AND WILL DECLINE ON MONDAY. SURF APT TO JUST REACH 8 FOOT ADVISORY CRITERIA ON LEEWARD BIG ISLAND BUT ONLY THROUGH MONDAY MORNING. AMENDED MARINE FORECAST EARLIER THIS MORNING FOR EXPANSION OF SMALL CRAFT ADVISORY AREA. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY SUMMITS OF BIG ISLAND THROUGH 5 AM MONDAY. HIGH SURF ADVISORY THROUGH 6 PM HST MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI. HIGH SURF ADVISORY FROM NOON HST TODAY TO 6 AM HST MONDAY FOR WEST FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 8 PM HST TUESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 PM HST MONDAY FOR REMAINING WATERS EXCEPT LEEWARD BIG ISLAND. && HOAG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 4:17 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.